Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 68, NWS Kansas City, MO

May 15, 2020Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at May 15, 2020, 4:17 PM CDT for Buchanan County, Missouri. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2020, 4:17 PM CDT (21:17 UTC)
Expired
May 16, 2020, 6:31 AM CDT
In force
14 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.79 ft at May 15, 2020, 9:00 PM CDT.

actionminormoderate1015202505/1505/1605/17
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

629 
WGUS43 KEAX 152117
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
417 PM CDT Fri May 15 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Platte River near Agency affecting Buchanan County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-162117-
/O.NEW.KEAX.FL.W.0068.200515T2117Z-200517T0800Z/
/AGYM7.1.ER.200515T2110Z.200516T0000Z.200516T0800Z.NO/
417 PM CDT Fri May 15 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Agency.
* until late Saturday night.
* At  3:30 PM Friday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.3 feet by this evening. The river will 
  fall below flood stage by Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.7   Fri 03 PM   21.3 this evening
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
2 follow-up statements
761 
WGUS83 KEAX 160121
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
820 PM CDT Fri May 15 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Pattonsburg affecting Daviess and Gentry Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Gallatin affecting Daviess and Livingston Counties.

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Platte River near Agency affecting Buchanan County.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC061-075-160150-
/O.CAN.KEAX.FL.W.0064.000000T0000Z-200516T2306Z/
/PATM7.1.ER.200515T1124Z.200515T1745Z.200515T2330Z.UU/
820 PM CDT Fri May 15 2020

The Flood Warning is cancelled for
  The Grand River near Pattonsburg.
* At  7:30 PM Friday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at  6:30 PM Friday.
* Forecast...The river will continue to fall to 7.5 feet by Sunday 
  morning.
* At 25.0 feet...Low-lying farmland begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Pattonsburg     25   24.6   Fri 07 PM   20.0 early Saturday morning
     
&&
  
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433

  

$$

MOC061-117-170120-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-200517T0612Z/
/GAZM7.1.ER.200515T1402Z.200515T2045Z.200516T0612Z.NO/
820 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Grand River near Gallatin.
* until late Saturday night.
* At  7:45 PM Friday the stage was 27.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* At 26.0 feet...Low-lying woodlands and farmland along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Gallatin        26   27.0   Fri 08 PM   26.1 early Saturday morning
     
&&
  
LAT...LON 3996 9410 4004 9399 3983 9363 3974 9367

  

$$

MOC115-117-170120-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-200517T1704Z/
/CHZM7.2.ER.200515T1242Z.200515T2315Z.200516T1704Z.NO/
820 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Grand River near Chillicothe.
* until Sunday afternoon.
* At  7:45 PM Friday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   29.0   Fri 08 PM   27.6 early Saturday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-170120-
/O.EXT.KEAX.FL.W.0062.000000T0000Z-200519T0608Z/
/SNZM7.2.ER.200515T1533Z.200516T1200Z.200518T0608Z.NO/
820 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Grand River near Sumner.
* until late Monday night.
* At  7:45 PM Friday the stage was 32.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by 
  Saturday morning. The river will fall below flood stage early 
  Monday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   32.7   Fri 08 PM   33.8 Saturday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-170120-
/O.EXT.KEAX.FL.W.0067.200517T0000Z-200519T2200Z/
/BRNM7.1.ER.200517T0000Z.200517T1800Z.200518T2200Z.UU/
820 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Grand River near Brunswick.
* from Saturday evening to Tuesday afternoon.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.6 
  feet early Sunday afternoon.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the Grand River near the U.S. Highway 24 bridge about 1 
  mile west of Brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19                      21.6 early Sunday afternoon
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

MOC021-170120-
/O.EXT.KEAX.FL.W.0068.000000T0000Z-200517T1727Z/
/AGYM7.1.ER.200515T2052Z.200516T0600Z.200516T1727Z.NO/
820 PM CDT Fri May 15 2020

The Flood Warning continues for
  The Platte River near Agency.
* until Sunday afternoon.
* At  7:30 PM Friday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by 
  early Saturday morning. The river will fall below flood stage early
  Saturday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   21.6   Fri 07 PM   22.0 early Saturday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
947 
WGUS83 KEAX 161131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
631 AM CDT Sat May 16 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-161201-
/O.CAN.KEAX.FL.W.0068.000000T0000Z-200517T1727Z/
/AGYM7.1.ER.200515T2052Z.200516T0215Z.200516T1021Z.NO/
631 AM CDT Sat May 16 2020

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  5:30 AM Saturday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  5:21 AM Saturday.
* Forecast...The river will continue to fall to 13.8 feet by Sunday 
  morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.9   Sat 05 AM   18.9 this morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 3:29 PM CDT, 48 minutes earlier.

Area forecast discussion, May 15, 3:29 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
329 PM CDT Fri May 15 2020

.Discussion...
Issued at 329 PM CDT FRI MAY 15 2020

The MCS that was over southeast Kansas earlier today has slowly
built to the south and southwest through central Oklahoma. The
cirrus shield from this MCS was beginning to erode/move out of
northern Missouri but remains thick over the southern half of the
forecast area. In the lower levels, low clouds associated with
convergence along the stationary front that is sitting roughly along
I-70 will likely linger through the evening. The stationary front
should begin to lift northward as a warm front late tonight with
it moving north of the area by late tomorrow morning. With the
area becoming generally unstable tomorrow and no real focus, there
could be an isolated to scattered shower or storm develop late in
the morning. With no focus it's difficult to say one area has a
better chance than any other area until the evening when a cold
front moves through the area. Given this inherent uncertainty in
the forecast, have just chance PoPs going through much of the day
until later in the day they can be tied to some focus and PoPs
increase.

Cooler and drier air move into the region for Sunday behind the
front. It'll be breezy with northwesterly winds but for now
temperatures should be comfortable with highs around 70. The upper-
level pattern then gets very convoluted across North America for
next week. By Monday evening, it looks like an omega block will
evolve across North America with the middle of the country in the
ridging portion of the block. With the area under upper-level
ridging, we should see quiet weather with warming temperatures
through week. Monday may be on the chilly side though as the
upper wave the forms the eastern low portion of the block clips
the area. But by Tuesday, temperatures will warm into the 70s with
80+ degree temperatures expected from the middle of the week to
the weekend.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1226 PM CDT FRI MAY 15 2020

The MCS that is moving to our south and resulting cirrus shield
spread over eastern KS and western MO makes the forecast for
tomorrow's shower/storm chances more uncertain as it will take
some time to build instability back into the area. That thick
cirrus is also making it harder to track how the low clouds are
evolving and likely causing them to linger longer than would
normally be the case. With all that said, this is fairly low
confidence forecast, especially for timing of precipitation
chances for tomorrow. For this afternoon, the low clouds over east
central KS and west central MO should linger into the afternoon,
while areas just north see some clearing of the low clouds as
drier sinks southward. Overnight, as low-level flow becomes
southeasterly, moisture should stream back north with low clouds
building back into the area. The best chances for showers/storms
looks like the last quarter of this forecast but with low
confidence have just mentioned VC vicinity groups.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, May 15, 4:54 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
454 AM CDT Fri May 15 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
454 AM CDT Fri May 15 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to marginally severe thunderstorms will be possible tonight
 generally south of Highway 50. Hail and strong winds will be the
 primary threats.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Strong to marginally severe thunderstorms are expected to continue
 into Saturday morning as storms push northward through the
 area. Hail, strong winds, and brief heavy downpours will be the
 primary threats

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:01 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston29 min
May 14, 7:19 PM CDTSevere Thunderstorm WarningEAXAdair, Macon41 min
May 14, 7:28 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Mercer, Worth47 min
May 14, 7:30 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan45 min
May 14, 7:37 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Schuyler38 min
May 14, 7:52 PM CDTSpecial Weather StatementEAXHolt, Nodaway38 min
May 14, 8:03 PM CDTAreal Flood AdvisoryEAXGentry, Harrison, Nodaway, Worth3 hr
May 14, 8:08 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth37 min
May 14, 8:20 PM CDTSpecial Weather StatementEAXAdair40 min
May 14, 8:59 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte31 min
May 14, 9:05 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth25 min
May 14, 9:27 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth33 min
May 14, 9:33 PM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more3 hr
May 14, 9:47 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry43 min
May 14, 10:00 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler45 min
May 14, 10:29 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan46 min
May 14, 10:34 PM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 14, 11:09 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Linn, Livingston51 min
May 14, 11:14 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon31 min
May 14, 11:40 PM CDTAreal Flood AdvisoryEAXCaldwell, Carroll, Chariton, Daviess, Linn, Livingston3 hr
May 14, 11:53 PM CDTSpecial Weather StatementEAXBates, Cass, Jackson52 min
May 15, 12:00 AM CDTSpecial Weather StatementEAXChariton, Macon, Randolph45 min
May 15, 12:34 AM CDTSevere Thunderstorm WarningEAXBates, Henry26 min
May 15, 12:45 AM CDTSevere Thunderstorm WarningEAXJohnson, Pettis30 min
May 15, 1:00 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis30 min
May 15, 1:18 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline27 min
May 15, 6:24 AM CDTRiver Flood WarningEAXHoward12 hr
May 15, 6:49 AM CDTRiver Flood WarningEAXDaviess, Gentry31 hr
May 15, 6:49 AM CDTRiver Flood WarningEAXLinn, Livingston36 hr
May 15, 7:29 AM CDTRiver Flood WarningEAXDaviess, Livingston21 hr
May 15, 9:12 AM CDTRiver Flood WarningEAXCarroll, Chariton48 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.